Discuss the problems and/or complications that might result when a patient with diabetes is treated with a beta blocker.

Select the Week 2 Discussion link above and create thread to post the initial substantive response to the Discussion Question. Initial response must address all aspects of the Discussion Question and contain at least two citations with corresponding references. You must post one response each, to at least two classmates, in a topic focused discussion, following the instructions in the Discussion Questions by Sunday night, or Saturday night of the last week of the course. Respond to any direct comments or questions initiated by the instructor or a classmate. Please follow the grading rubric for Discussions
For week 2 discussion, select ONE of the two cases below. After you have read it thoroughly, respond to the questions. Responses should be substantive and meet the requirements of the weekly discussion board.Case 1A 47-year-old female patient is in for a follow-up visit to monitor her treatment for type 2 diabetes. You added regular insulin to her treatment regimen last month. She tells you that she has not had any symptoms of hypoglycemia with the new plan and her glucose levels have been between 60 and 80. She tells you that her visit to her cardiologist went well and she was prescribed a new medication, atenolol.Discuss the problems and/or complications that might result when a patient with diabetes is treated with a beta blocker.Would there be a difference if the beta blocker was not atenolol?Is there something about the rest of her treatment plan that needs to be addressed?
Case 2Jack is a 54-year-old patient who has difficulty coming in for primary care visits. He sees cardiology, pulmonary clinic, and endocrine clinic for his comorbid conditions of diabetes mellitus, postcoronary artery bypass grafting (CABG) 2 years ago, and mild chronic obstructive pulmonary disease issues from a 30 pack year history of smoking. His last visit with you was over a year ago. Today, your registered nurse brings you a telephone triage call requesting a refill of his Crestor prescription, which was ordered by cardiology soon after his CABG. Per the electronic links to the cardiology service within your facility, the medication was due to be renewed about 2 months ago. His last lipid labs were a year ago and his last complete metabolic panel (CMP) was done at the same time. He was recently at the pulmonary clinic and his last recorded HgA1C was 9.0 from a visit to endocrine 4 months ago. Review of records include a prescription for his hypertension (Lisinopril 20 mg daily), metformin 1,000 mg twice a day for his diabetes, and no known medications for his pulmonary issues. The Crestor prescription appears to have multiple dosing levels over the past few refills. His last vital signs were blood pressure (BP) 170/110 mm Hg, pulse 88, and respirations 22. His body mass index is 30 and he indicates a pain level of four out of five. His pulse oximetry was 92% on room air.How do you respond to this telephonic request?What steps are required to get Jack’s therapeutic plan under control?What is the role of the primary care provider (PCP) in this scenario?